zbMATH — the first resource for mathematics

Cell-triangular and cell-diagonal factorizations of cell-triangular and cell-diagonal polynomial matrices. (English. Russian original) Zbl 0591.15009
Math. Notes 37, 431-435 (1985); translation from Mat. Zametki 37, No. 6, 789-796 (1985).
Let P be a field, \(P[\lambda]\) the ring of polynomials over P, and \(T(\lambda)\in P[\lambda]^{n\times n}\) be an upper-cell triangular, \(\det T(\lambda)\not\equiv 0\). Some sufficient conditions are given for \(T(\lambda)= B(\lambda)C(\lambda)\), where \(B(\lambda)\), \(C(\lambda)\in P[\lambda]^{n\times n}\) are cell-triangular. If \(T(\lambda)\) is cell- diagonal, the author gives also some sufficient conditions for \(T(\lambda)=B(\lambda)C(\lambda)\), where \(B(\lambda),C(\lambda)\in P[\lambda]^{n\times n}\) are cell-diagonal. In addition, the author proves the following result: The matrix T(\(\lambda)\) can be written as a product \(B(\lambda)C(\lambda)\) of \(k\times k\) cell-triangular factors, where the first factor \(B(\lambda)\) is unital of degree s, if and only if the system of matrix equations \[ B_{ii}(\lambda)Y_{ij}(\lambda) + X_{ij}(\lambda)C_{jj}(\lambda) + \sum^{j-1}_{\ell=i+1} X_{i\ell}(\lambda) Y_{\ell j}(\lambda) = T_{ij}(\lambda),\quad 1\leq i<j\leq k \] is solvable.
Reviewer: Wenting Tong

15A23 Factorization of matrices
15A54 Matrices over function rings in one or more variables
Full Text: DOI
[1] P. S. Kazimirskii, ?Solving the problem of extracting a regular factor in a matrix polynomial,? Ukr. Mat. Zh.,32, No. 4, 483-498 (1980). · Zbl 0479.60012
[2] A. N. Malyshev, ?Factorization of matrix polynomials,? Sib. Mat. Zh.,23, No. 3, 136-146 (1982). · Zbl 0495.15009
[3] I. Gohberg, P. Lancaster, and L. Rodman, ?Spectral analysis of matrix polynomials. I. Canonical forms and divisors,? Linear Algebra Appl.,20, 1-44 (1978). · Zbl 0375.15008
[4] W. E. Roth, ?The equations AX?YB=C and AX?XB=C in matrices,? Proc. Am. Math. Soc., No. 3, 392-396 (1952). · Zbl 0047.01901
[5] W. H. Gustafson, ?Roth’s theorem over commutative rings,? Linear Algebra Appl.,23, 245-251 (1979). · Zbl 0398.15013
[6] S. Barnett, ?Regular polynomial matrices having relatively prime determinants,? Proc. Cambridge Philos. Soc.,65, No. 3, 585-590 (1969). · Zbl 0186.05501
[7] V. E. Shestopol, ?Solution of the matrix equation AX ?XB=C,? Mat. Zametki,19, No. 3, 449-551 (1976).
[8] P. S. Kazimirskii, Factorization of Matrix Polynomials [in Ukrainian], Naukova Dumka, Kiev (1981).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.